I have itching on different parts of my body. Is it a sign of liver cirrhosis?

Q. I have itching on different parts of my body. Is it a sign of liver cirrhosis?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 02, 2017 and last reviewed on: Jul 26, 2023

Hello doctor,

I have itching on my body since three days. It is not on one part. It happens in different parts of my body. I have a very fatty liver disease. Can it be related to the liver? I do not have any other symptoms of liver problem like yellow eyes. Can it be a sign of liver cirrhosis?

#

Hello,

Welcome to icliniq.com.

  • Itching is a sign of obstructive jaundice only in case you are relating it to liver disease.
  • Since you have got your ultrasound done, it would have shown signs of obstruction, if any.
  • You need to find other causes of itching like thyroid disorder, diabetes, drugs, etc.
  • So, get your blood sugar and thyroid profile done and write back to me with the reports.
  • Also, do mention how long you have been having this itching and are there any red eruptions?

Revert with the asked details for a better help.

For more information consult a medical gastroenterologist online.

Thank you doctor,

I got an ultrasound done last year. Should I get it done again? I am prediabetic but my thyroid is alright. Can diabetes cause this? I have been having a lot of fruit juice.

#

Hello,

Welcome back to icliniq.com.

  • Yes, an increase in blood sugar can cause this.
  • My opinion for you would be to get the following tests done tomorrow and write to me with the reports:
  1. Fasting blood sugar and postprandial blood sugar.
  2. HbA1c.
  3. Liver function test.
  4. TSH (thyroid-stimulating hormone).
  5. Ultrasound (if required). I shall guide you based on these reports.

For more information consult a medical gastroenterologist online.

Thank you doctor,

I will get them done. I took Levocetirizine and the itching got better. But, it comes back if I stop the dose. I hope this is not due to liver.

#

Hello,

Welcome back to icliniq.com.

  • I do not think this is due to any liver problem. However, getting the tests as suggested by me would help me better in diagnosing you.
  • I would also recommend you to continue with Levocetirizine.

I hope it helps you. If you have any further queries, please ask me.

For more information consult a medical gastroenterologist online.

Hello doctor,

Please find the attached test reports.

#

Hello,

Welcome back to icliniq.com.

Your reports are not good (attachment removed to protect the patient's identity).

  • Your liver enzymes are raised and that is probably the reason for your itching.
  • Your uric acid and cholesterol are also high.
  • To guide you through the treatment, I would first of all need to know if you consume alcohol. If yes, then what is the quantity and frequency?

For more information consult a medical gastroenterologist online.

Thank you doctor,

I do not consume alcohol at all. Is the liver causing the itching? What can I do for that?

#

Hello,

Welcome back to icliniq.com.

  • If you do not consume alcohol and have not even consumed it in the recent past, I would recommend you test for hepatitis B and C.
  • I suggest the following drugs:
  1. Tablet Udiliv (Ursodiol) 300 twice a day.
  2. Tablet LCZ 5 mg (Levocetirizine) at night.
  3. Tablet Foxstat 40 mg (Febuxostat) once daily at night for uric acid.
  • Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.
  • Get the HBsAg and anti HCV antibody tests for hepatitis B and C and write back with the reports.

For more information consult a medical gastroenterologist online.

Hello doctor,

My hepatitis B and C, both came alright. Can I take anything for itching right now?

#

Hello,

Welcome back to icliniq.com.

  • Yes, you can take tablet Allegra 120 (Fexofenadine) in the morning and tablet LCZ (Levocetirizine) 5 at night.

If you have any further query please ask me.

For more information consult a medical gastroenterologist online.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How can jaundice be treated in a 4-year-old?

.. a 4-year-old child is usually viral. My advice would be to feed her every once or twice hourly despite her desire to vomit as nutrition is the only key to faster recovery. Give her whatever she likes to eat after proper hygienic measure.   Read full

I have a cold draining nose and body pain. Please help.

.. have rhinitis as per history. I suggest you taking Levocetirizine 5 mg OD for five days which is decongestant. You can also take Vitamin C 500 mg BD for five days. If fever is also there, then take Paracetamol 500 mg SOS.   Read full

My brother gets jaundice every 3 to 4 months. Why?

Recurring jaundice is said when the level of bilirubin becomes normal and again rises otherwise it is an ongoing infection ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


PCOS and Liver Problems
The hormonal imbalances in polycystic ovary syndrome could cause liver diseases. Read the article to know the relationship between these medical conditions.  Read more»
Inferior Alveolar Nerve Lateralization Technique
The inferior alveolar nerve lateralization technique is a surgical lateralization technique to reposition the nerve. Read the article to know more about this.  Read more»
COVID-19 and Ebola: Similarities and Differences
This article gives a comparison and broader overview of the outbreak of the two deadliest diseases that showed a greater incidence over the last two decades.  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.